New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jan 2007
Total Posts : 6
   Posted 3/12/2007 10:14 PM (GMT -6)   
my dad is bipolar, he takes seroquel and lithium. I dont know the dosage,but he has taken them both for a while. I have noticed lately his hands shake. It seems to be getting worse. When he reads the paper I dont know how he can because the whole paper shakes. His dr put him on something to control the shakes but didnt seem to work for him. I was just wondering if anyone else taking these meds noticed shaking.

Veteran Member

Date Joined Jul 2006
Total Posts : 1123
   Posted 3/12/2007 10:44 PM (GMT -6)   
welcome to hw and to our bp forum.  i hope that we are able to give you what you are seeking.  at least, from my experience here, the members will certainly try.
tremmers (shakes) are a common side effect of many psych meds and especially of those used to treat this disorder.  when i went on lithium in 2001 my shakes got so bad that i couldn't eat with a fork and had to use a spoon.  confused    my wife and i love eating out, but i was so embarrased that i refused to go.  the good news is that enentually the shakes got better.  when i get overrly tired, they show up again and are pretty bad.  usually the tremmers are barely noticable.  i  can happily say that my wife and i are once again spending too much money eating out.  :-)
it is wonderful that you are concerned about your father.  if he has just recently been diagnosed, he can use all of the non-judgemental support that he can get.  me may be frightened or overwhelmed (us guys don't usually like to admit our vulnerability) or he may be in denial.  if you can and if you have that kind of relationship, just let him talk and you just listen.  you can't "fix" this for him - nobody can.  but you can help him release his anxiety by just being a friend/daughter in whom he can confide.  keep your remarks short and gear them to helping him continue to express himself.  outside of keeping in touch here smurf   listening to him will be the best thing you can do for him.
hope this helps.
That light at the end of he tunnel?  It's an on-coming train.

Veteran Member

Date Joined Sep 2006
Total Posts : 657
   Posted 3/13/2007 2:02 PM (GMT -6)   

Staycee , your dad's very lucky to have brought someone like you into the world :-)

Warren's given some great advice there............hey Warren , the spoon thing - it reminds me of when I had cellulitis in both my hands , my OH had to cut my food up for me as I could only gingerly use a spoon.


Bipolar Moderator
DX : I'm me , suprisingly I've only just realised this.
If has helped you in some small or big way, please donate and enable us to continue helping others find their way to "healing well" at
 thank you.

Veteran Member

Date Joined Jul 2006
Total Posts : 1123
   Posted 3/14/2007 9:09 PM (GMT -6)   

my mother used to say, "some day you'll look back and laugh about this."  do i hear anybody laughing?  tongue



That light at the end of he tunnel?  It's an on-coming train.

Regular Member

Date Joined Feb 2004
Total Posts : 130
   Posted 3/16/2007 3:05 PM (GMT -6)   
stacycee828 i also take lithium and serquel taken lithium for 15 years and i suffer from very bad hand tremours but i am now coming of lithium myself also serquel can have bad side effects been on that for 6 months but i dont intend to stay on it much longer just going to
stay on lamical witch has very few side effects.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 10:59 AM (GMT -6)
There are a total of 2,711,055 posts in 298,957 threads.
View Active Threads

Who's Online
This forum has 153522 registered members. Please welcome our newest member, breakfastclub1.
322 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Boiga, Serenity Now, April_Ryan, reminder, Paxton, pmm73, Msloray, MikezUC, Traveler, Tim Tam, Aerose91, gilly2

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer